Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 15, NWS Memphis, TN

November 26, 20194 states

NWS Memphis, TN issued this wind advisory at Nov 26, 2019, 12:11 PM CST for 4 states. It took effect at Nov 26, 2019, 4:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2019, 12:11 PM CST (18:11 UTC)
In effect from
Nov 26, 2019, 4:00 PM CST
Expired
Nov 27, 2019, 6:00 AM CST
In force
14 hr
Issued by
NWS Memphis, TN
All 41 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 24 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WWUS74 KMEG 261811
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1211 PM CST Tue Nov 26 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>091-270615-
/O.NEW.KMEG.WI.Y.0015.191126T2200Z-191127T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-
Fayette-Hardeman-McNairy-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Tunica, 
Senatobia, Clarksdale, Marks, Batesville, Charleston, 
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, 
Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, 
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, Oakland, Bolivar, and Selmer
1211 PM CST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST
WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 4 PM this afternoon to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
906 
WWUS74 KMEG 270301
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
901 PM CST Tue Nov 26 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>091-271200-
/O.CON.KMEG.WI.Y.0015.000000T0000Z-191127T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-
Fayette-Hardeman-McNairy-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Tunica, 
Senatobia, Clarksdale, Marks, Batesville, Charleston, 
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, 
Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, 
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, Oakland, Bolivar, and Selmer
901 PM CST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East
  Arkansas and the Missouri Bootheel.

* WHEN...Through 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KRM
537 
WWUS74 KMEG 271157
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
557 AM CST Wed Nov 27 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007-
008-010>012-020-TNZ001>004-019>022-048>055-088>091-271300-
/O.EXP.KMEG.WI.Y.0015.000000T0000Z-191127T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-
Fayette-Hardeman-McNairy-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Tunica, 
Senatobia, Clarksdale, Marks, Batesville, Charleston, 
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, 
Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, 
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, Oakland, Bolivar, and Selmer
557 AM CST Wed Nov 27 2019

...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

West winds have decreased below advisory criteria across the 
area. Thus, the Wind Advisory will be allowed to expire at 6 AM 
CST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 26, 12:00 PM CST, 11 minutes earlier.

Area forecast discussion, Nov 26, 12:00 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1200 PM CST Tue Nov 26 2019

.UPDATE...

Updated 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 525 AM CST Tue Nov 26 2019/

UPDATE...
See the 12z aviation discussion.

PREV DISCUSSION... /issued 453 AM CST Tue Nov 26 2019/

DISCUSSION...10Z Surface analysis places a surface low over
Colorado. A cold front extends into the Southwest United States
with a warm front from the Texas Panhandle into the Red River
Valley in Texas. Southerly winds on the back side of high pressure
and increasing low level moisture have resulted in cloudy skies
across the entire area early this morning. As of 4 AM CST,
temperatures across the area are in the 50s at most locations.
Strong to severe thunderstorm potential tonight is the predominant
forecast concern in this morning's forecast issuance.

A mid-level trough in the Rockies will eject into the Central
Plains later today and become somewhat negatively tilted as it
moves into the Upper Midwest by this evening. Meanwhile, a surface
low will move into the Central Plains this afternoon and into the
Upper Midwest tonight. This will result in a cold front moving
through the Lower Mississippi Valley tonight.

Increasing isentropic ascent will result in rain shower coverage
increasing throughout the day but the best chances occurring as a
cold front moves through the area tonight. Overall shear is
expected to be impressive with this system with 0-1 km SRH values
up to 500-600 m2/s2 with overall instability remaining somewhat
limited between 300-800 J/kg and moderately unstable 700-500 mb
layer lapse rates around 6.5 C/km. Short term models including
Convective Allowing Model (CAMs) solutions suggest showers and
thunderstorms will develop over Arkansas late this afternoon and
congealing somewhat into a broken line as it moves into the Mid-
South tonight. A few strong to severe thunderstorms are possible
in this low CAPE/high shear environment. Damaging winds will
remain the predominant threat with any thunderstorms that reach
severe limits with a secondary threat of perhaps a tornado or two
embedded within bowing segments. Its possible that the high amount
of shear could potentially be a limiting factor with this event.

A 60-70 kt 850 mb Low Level Jet will move across the Lower
Mississippi Valley this evening. South winds are expected to
become gusty at times this afternoon and tonight but are
anticipated to remain just below Wind Advisory criteria tonight.
Nonetheless, this will continue to be monitored throughout the
day and evaluated for wind headlines if winds become higher than
currently forecasted.

High pressure will filter back in across the region for Wednesday
but not last long as southwest flow aloft develops across the
Southern Plains and Lower Mississippi Valley. Rain chances are
expected to return mainly along and west of the Mississippi River
on Thanksgiving Day and Friday. 00Z long term models indicate
another upper level low in the Rockies will move into the Upper
Midwest by this weekend with a cold front pushing through the
region on Saturday. High pressure will bring a return of cooler
and drier air for the latter half of the upcoming weekend into
early next week.

CJC

&&

.AVIATION...
/18z TAFs/

Showers are expected to persist expected today with lower MVFR
ceilings until early tomorrow morning. A line of storms will
approach the MS River around or after 00z, but confidence is too
low on timing of TS, so continued the VCTS for all sites. Short
range models show the first line ahead of a cold front moving
through, as showers follow behind it. The second round of showers
seem to taper off and should be out of the area by tomorrow
morning. Gusty south to southwest winds increase through the rest
of the day into tomorrow and have the potential for low-level
wind shear at all sites by late tonight.

SGW

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Nov 26, 9:33 AM CST, 2 hours 38 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Memphis TN
933 AM CST Tue Nov 26 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-271300-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
933 AM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

The possibility of severe weather is forecast for tonight across the
Midsouth. In particular, there is an enhanced risk of severe storms
west of a line from Dyersburg to Batesville. Damaging winds will be
the primary threat for any thunderstorms that reach severe limits
along with a secondary threat of a few tornadoes.

A Wind Advisory may be needed tonight along and west of the
Mississippi River.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight in support of severe
weather operations.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 5:46 PM CSTAreal Flood AdvisoryMEGShelby4 hr

Nearby

Wind Advisories in Tennessee, 2019Wind Advisories in Arkansas, 2019Wind Advisories in Mississippi, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.